My sun (10 years ) had a PV shunt since he was 4 months old ( 10 years ago), shunt was ok all the time except some horrible headache occur from time to time especially when he gets any flu or other inflictions, he then starts to vomit and complain a headache. that stops with the symptoms of flu ends. Nowadays he complains a horrible headache with some vomiting some times that prevents him from sleeping.
what shali I do please?
There could be a malfunction of the shunt. The shunt may not be draining properly leading to the increased intracranial pressure thus leading to headaches and nausea. Infection is the most common cause of shunt malfunction. Please consult a neurologist for the evaluation, diagnosis and treatment. Hope this helps you. Take care and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.